Reply
Super Contributor
Posts: 484
Registered: ‎09-03-2010
I just started using using the New CeraVe cream serum with Retinol. I only use it 3x a week but I notice some drying/flaking. Will this eventually go away if I continue use or should I cut back to 2 days a week? I want to continue using it because my skin is already looking clearer and is so soft. Any advice would be helpful. Thank you
Valued Contributor
Posts: 573
Registered: ‎06-27-2010

I use the prescription Retin A (tretinoin) and I get some flaking, more in the winter. I do alternate nights I use it when there is a lot of flaking. I also use the Philosophy exfoliating face cleanser in the mornings, then a moisturizer, and my skin looks good. 

 

Maybe try exfoliating in the morning with your current routine, then a good moisturizer or oil.The flaking does goes away for me, it's just finding the best routine for you. 

Honored Contributor
Posts: 21,610
Registered: ‎10-03-2011

@shiloh 81 wrote:
I just started using using the New CeraVe cream serum with Retinol. I only use it 3x a week but I notice some drying/flaking. Will this eventually go away if I continue use or should I cut back to 2 days a week? I want to continue using it because my skin is already looking clearer and is so soft. Any advice would be helpful. Thank you

Are you exfoliating?  That's an important part of skincare too.  You can do what you want, cut back temporarily or tough it out until your skin adjusts, which it should. 

Super Contributor
Posts: 484
Registered: ‎09-03-2010
Yes, I'm exfolianting I use CeraVe SA Lotion and use a muslin cloth when washing my face and there is some salicylic acid in the serum. I had no dry spots at all till starting the serum I've used it Monday Wednesday and friday. I thought only 3 days a week would be a good start.
Honored Contributor
Posts: 13,775
Registered: ‎07-09-2011

@shiloh 81 wrote:
I just started using using the NewCeraVe cream serum withRetinol. I only use it3x a week but I notice some drying/flaking. Will this eventually go away if I continue use or should I cut back to 2 days a week? I want to continue using it because my skin is already looking clearer and is so soft. Any advice would be helpful. Thank you

 

As a long time Retin - A user, I had heavy flaking at first, it lasted for several months.  My Derm. said keep on using, and I'm glad!

 

I thought of it as wrinkles and baddies coming off!

 

 

 

 

"Animals are not my whole world, but they have made my world whole" ~ Roger Caras
Esteemed Contributor
Posts: 5,992
Registered: ‎03-09-2010

CereVe makes a Retinol serum??!!  That's news to me!  Thank you!

 

   

 

 

 

* A woman is like a tea bag. You can't tell how strong she is until you put her in hot water. *
- Eleanor Roosevelt
Super Contributor
Posts: 484
Registered: ‎09-03-2010
No problem. Other than some flaky skin from the seum I'm really liking the results. I've used other Retinol before and couldn't tolerate it. But CeraVe is awesome.
Regular Contributor
Posts: 188
Registered: ‎11-16-2014

I still have flaking after 5 years ! I have light/med skin that is sensitive. I use .05 in the summer and winter use a lower .025. I mix a moisturer with it but still get flaking. I better start using a better cream !

Honored Contributor
Posts: 12,019
Registered: ‎03-13-2010

As others have posted here you need to find what works best for you and your skin. I use prescription strength Retin A, and I have very oily skin even though I am over 50. I use my Retin-A three times a week. I have a bit of flaking. I use a little bit of oil in the morning on these areas and that seems to help.  I also exfoliate on the nights I do not use Retin-A. 

Contributor
Posts: 54
Registered: ‎10-20-2011
I'm thrilled to hear this, too! I didn't know they made a Retinol cream! I would imagine it's a much more reasonable price than others!